Open Access
Translator Disclaimer
June, 1975 Generalized Distribution Functions: The $\sigma$-Lower Finite Case
Gordon Simons
Ann. Probab. 3(3): 492-502 (June, 1975). DOI: 10.1214/aop/1176996355

Abstract

A mass $m(x) \geqq 0$ is assigned to each point $x$ of a partially ordered countable set $X$. It is further assumed that $M(x) = \sum_{y\leqq x} m(y) < \infty$ for each $x \in X. M$ is called a distribution function. For certain sets $X$, it is shown that $M$ determines $m$. For others, $M$ need not determine $m$ uniquely. A theory is presented for $\sigma$-lower finite spaces (sets), which are defined in the paper. Such spaces are locally finite. That is, each interval $\lbrack x, y \rbrack = \{z \in X: x \leqq z \leqq y\}$ has a finite number of points. Mobius functions, which have been defined for locally finite spaces, are used throughout. Distribution functions on a particular $\sigma$-lower finite space arise naturally from boundary crossing problems analyzed by Doob and Anderson. The theory is applied to this example and to another.

Citation

Download Citation

Gordon Simons. "Generalized Distribution Functions: The $\sigma$-Lower Finite Case." Ann. Probab. 3 (3) 492 - 502, June, 1975. https://doi.org/10.1214/aop/1176996355

Information

Published: June, 1975
First available in Project Euclid: 19 April 2007

zbMATH: 0312.60007
MathSciNet: MR375431
Digital Object Identifier: 10.1214/aop/1176996355

Subjects:
Primary: 60E05
Secondary: 06A10 , 60G17

Keywords: Boundary crossing , distribution function , Mobius function , partial ordering

Rights: Copyright © 1975 Institute of Mathematical Statistics

JOURNAL ARTICLE
11 PAGES


SHARE
Vol.3 • No. 3 • June, 1975
Back to Top